MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 8.5X80 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 8.5X80 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 101-08580
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that denali polyaxial screw fractured post-operatively.The patient came in for evaluation and images confirmed that a sacroiliac screw fractured.Revision surgery was performed on and the fractured screw was removed and replaced.
 
Additional Manufacturer Narrative
Visual inspection: the device was inspected, and it was observed that the screw shank was fractured immediately below the fourth thread.Significant abrasions could be observed on the threads near the fracture site.Device and complaint history records were reviewed and no manufacturing issues or similar complaints were identified.The denali degenerative surgical technique was reviewed and the following relevant information was identified: postoperative: 1.Adequately instruct the patient.Postoperative care and the patient's ability and willingness to follow instructions are two of the most important aspects of successful healing.2.Internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant.3.Metallic implants can loosen, fracture, corrode, migrate, cause pain, or stress shield bone even after a bone has healed.If an implant remains implanted after complete healing, it can actually increase the risk of refracture in an active individual.The surgeon should weigh the risks versus benefits when deciding whether to remove the implant.Implant removal should be followed by adequate postoperative management to avoid refracture.Non-union may have contributed to the failure.It could not be determined if fusion was achieved.Post-operative patient activity may have introduced unanticipated loading within the construct, resulting in fracture.
 
Event or Problem Description
It was reported that denali polyaxial screw fractured post-operatively.The patient came in for evaluation and images confirmed that a sacroiliac screw fractured.Revision surgery was performed and the fractured screw was removed and replaced.

Brand Name
POLYAXIAL SCREW; SIZE 8.5X80 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10072443
Report Number3004774118-2020-00088
Device Sequence Number13644848
Product Code NKB
UDI-Device Identifier10888857003767
UDI-Public10888857003767
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101-08580
Device Catalogue Number101-08580
Device Lot NumberARCL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2020
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;